MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 106015
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Mitral Valve Stenosis (1965); Thrombosis/Thrombus (4440); Pulmonary Valve Insufficiency/ Regurgitation (4452)
Date of Event 03/11/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient's log files were submitted for review.The log files contained a few pulsatility index (pi) events as well as routine power source changes.The mechanical circulatory support (mcs) equipment operated as intended.It was later communicated that the patient passed away due to a catastrophic intracerebral hemorrhage.An echocardiogram (echo) showed an ejection fraction of 20-25%, right ventricular mild decreased systolic function, mitral valve mild mitral stenosis, aortic valve suture closed, and pulmonic valve trace regurgitation.The computed tomography (ct) results showed a stable large left parietal intraparenchymal hemorrhage that included approximately 4 to 5 mm of rightward midline shift.The outcome was not considered to be device or therapy related and operated as expected.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported events and patient outcome could not be conclusively determined through this investigation.The submitted log file contained no atypical alarms and appeared to show the pump operating as intended.The current revision of the ifu can be found on the eifu page of the abbott website.The heartmate ii lvas ifu, is currently available.Section 1 of the ifu, ¿introduction¿, lists stroke, right heart failure, and death, as an adverse event that may be associated with the use of the heartmate ii lvas.This section also addresses pump speed, power, flow, and pi (pulsatility index), and explains that pump power is a direct measurement of motor voltage and current.Changes in pump speed, flow, or physiological demand can affect pump power.Changes in pump speed, flow, or physiological demand can affect pump power.Section 6, under ¿anticoagulation¿, provides information regarding the recommended anticoagulation therapy and international normalized ratio (inr) range, as well as suggested anticoagulation modifications.Section 6 also explains that pump performance is sensitive to changes in systemic vascular resistance and left ventricular filling.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24651380
Report Number2916596-2026-01625
Device Sequence Number18591194
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)181031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2018
Device Model Number106015
Device Catalogue Number106015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age72 YR
Patient SexMale
Patient Weight91 KG